Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 3 (4), 305-7

ST Elevation Myocardial Infarction in a Young Patientafter Ingestion of Caffeinated Energy Drink and Ecstasy

Affiliations
Case Reports

ST Elevation Myocardial Infarction in a Young Patientafter Ingestion of Caffeinated Energy Drink and Ecstasy

Shlomo Hanan Israelit et al. World J Emerg Med.

Abstract

Background: Caffeinated energy drinks are widely used worldwide. They are associated with a variety of adverse effects and are of concern to health authorities, yet there is still scarce information about their adverse effects and inadequate awareness among medical personnel.

Methods: Case description and discussion of a patient presenting to the emergency room after overdose of energy drinks in combination with 3,4-methylenedioxymethamphetamine (MDMA).

Results: Despite best medical efforts, the patient died of fatal cardiac arrhythmias. There is a paucity of information about adverse effects of energy drinks.

Conclusion: Although energy drinks are widely used, there is a lack of awareness in the population and medical staff about their hazards.

Keywords: Caffeine; Energy drink; MDMA.

Conflict of interest statement

Conflicts of interest: There is no conflict of interest in this study.

Figures

Figure 1
Figure 1
Electrocardiogram (ECG) on admission.
Figure 2
Figure 2
ECG showing a wide complex tachycardia.
Figure 3
Figure 3
ECG showing ventricular fibrillation.

Similar articles

See all similar articles

Cited by 4 PubMed Central articles

Publication types

LinkOut - more resources

Feedback